It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-28-2013, 06:36 AM   #1
Member
(female)
 
Join Date: Oct 2012
Location: Morpeth, Northumberland
Posts: 83
teddybearhugs HB User
Stopping Diazepan

I don't know if I am posting under the right heading/section here. I am writing on behalf of my mother, who stopped taking Diazepan around nine months ago.
(A little bit of history, she took Diazepan and Ativan around 22 years ago, due to anxiety, and went through years of hell, coming off these drugs) Around 5 years ago, she had been prescribed Stemitel, for dizziness, and was on them for a period of around 2 years, she stopped them abruptly, and started feeling quite poorly, and ended up being put on a concoction of drugs, including Diazepan, Ativan and then Lyrica, I think she was on 600mg of Lyrica for around 18 months, before she stopped taking it, and started feeling very anxious, she tried taking her life twice, after stopping this drug, and was put back onto Diazepan, which she took, a small dose of,(1-2mg daily- for several months).

She stopped the Diazepan as said around 9 months ago, but appears to be suffering horrendously, with withdrawal still. She says she feels like she has a vibrating in her stomach, and horrendous weakness in her stomach muscles, (this seems to be made worse when she talks) she also says her stomach feels like it is going to burst and it is making her feel hysterical. She has regular contact with a voluntary service helping with people withdrawing from prescribed meds, and is under her GP and a social worker, but she says no-one seems to understand these feelings she has in her stomach.

I just wondered if there was anyone out there, who could relate to this at all, and if so, whether things eventually got better, she is convinced she is always going to feel like this, and I am worried, if things continue, she may try taking her life again, and I really cannot go through that again.

Thank you in advance for reading my post.

 
Sponsors Lightbulb
   
Old 04-12-2013, 01:15 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: USA
Posts: 917
Blog Entries: 46
rosebuddy HB Userrosebuddy HB Userrosebuddy HB Userrosebuddy HB User
Re: Stopping Diazepan

Just an idea...Could your mom stay on a psychiatric floor and be followed by a psychiatrist and a primary care or gastroenterologist?
I have tapered from 80 mg of valium to 30. As per the Ashton method, you only decrease the dose 2 mg every 2 weeks. I don't really understand your mom's dose. She is probably having so much difficulty from suddenly stopping taking the pills she was on. W/D symptoms can last a lifetime by doing this. She may have windows of feeling ok followed by anxiety again. Also maybe seeing an addiction doctor would help.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:09 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!